Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 17, 2021, 4:37 PM EDT for Hendry County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 17, 2021, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
- Spout
- Possible
County Hendry County, FL
The radar
The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WWUS82 KMFL 172037
SPSMFL
Special Weather Statement
National Weather Service Miami FL
437 PM EDT Tue Aug 17 2021
FLZ063-066-070-172115-
Hendry FL-Inland Collier County FL-Glades FL-
437 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of north central
Collier, central Hendry and south central Glades Counties through 515
PM EDT...
At 437 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Moore Haven to 8 miles south of Devils Garden.
Movement was west at 10 mph.
HAZARD...Landspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Moore Haven, Montura, Immokalee, Devils Garden, Bunker Hill and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2691 8100 2689 8100 2688 8097 2636 8108
2639 8139 2693 8124
TIME...MOT...LOC 2037Z 073DEG 8KT 2682 8106 2649 8118
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
Hadi/RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 2:54 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 17, 2:54 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 254 PM EDT Tue Aug 17 2021 ...Drier And Hotter Conditions Possible Rest Of This Week... .DISCUSSION... Short Term (Tonight through Wednesday): High pressure over the Western Atlantic waters extending into the Florida Peninsula will remain near stationary through Wednesday. This will allow for an easterly wind flow to remain over the region through Wednesday and allow for some drier air over the Bahamas to work into the region tonight into Wednesday. However, the deeper moisture will still be over the area this afternoon helping to generate showers and thunderstorms along the sea breezes especially over the interior and west coast metro areas. Therefore, will keep scattered to numerous showers and thunderstorms over the interior and west coast metro areas with a few showers and storms early this afternoon for the east coast metro areas. On Wednesday, the showers and thunderstorms will be less in coverage due to the drier air working into the area. POPs will be lower to scattered coverage over the interior and west coast metro areas with only isolated coverage over the east coast metro areas. Highs on Wednesday will be in the mid to upper 90s over most areas with lower 90s over the east coast metro areas due to less coverage in the showers and thunderstorms. The dew points will still be in the mid 70s on Wednesday. This means that the the heat index readings will be in the 105 to 110 range over the interior and west coast metro areas with the east coast metro areas in the 100 to 105 range. Therefore, we will continue to monitor the latest forecast on highs and the heat index readings for Wednesday to see if a Heat Advisory will be needed for portions of South Florida on Wednesday. Lows tonight will be in the mid to upper 70s, except around 80 east coast metro areas. The dew points will remain in the mid to upper 70s tonight. This will keep the heat index readings in the upper 70s to lower 80s over most areas, except upper 80s to around 90 over the east coast metro areas tonight. .Long Term (Wednesday Night through Monday): Models depict a rather seasonal pattern returning for the long term. A broad high pressure cell builds across much of the region, centered over the west Atlantic. Generally light to moderate E/SE flow will prevail, with afternoon sea breezes developing each day. A gradual drying trend will keep POPs in the 20-40 percent each day through the weekend, with best chances of a few thunderstorms along sea breeze boundaries. Hot days also continue with afternoon highs in the lower to perhaps middle 90s through the long term, hottest over interior and Lake Okeechobee region. Long range models suggest the development of an upper level trough feature, which slightly erodes the western edge of the aforementioned high. This allows for POPs to increase a little by the end of the period with some moisture advection from the tropical easterlies. && .AVIATION(18Z TAFS)... The winds will remain easterly through tonight except for KAPF taf site where they will be westerly until 00Z. VCSH will continue for the east coast TAF site through 00Z then dry conditions. KAPF taf site will have VCTS until 00Z then VCSH until 02Z before going dry. The ceiling and vis will remain in VFR conditions but could fall down into the MVFR or even IFR conditions with any shower or thunderstorm. && .MARINE... The winds will remain easterly winds at 10 knots or less through rest of this week into this weekend. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida. Therefore, boating conditions looks good outside of any showers or thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 91 80 92 / 20 20 10 30 West Kendall 80 92 78 92 / 10 20 10 30 Opa-Locka 81 92 78 92 / 10 20 10 30 Homestead 80 89 78 90 / 20 20 10 20 Fort Lauderdale 82 90 80 90 / 20 20 10 30 N Ft Lauderdale 81 91 80 90 / 20 20 10 30 Pembroke Pines 81 92 78 91 / 20 20 10 30 West Palm Beach 80 91 78 91 / 20 20 10 30 Boca Raton 81 90 79 91 / 20 20 10 30 Naples 79 93 77 92 / 40 30 0 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...BNB Wednesday Night through Tuesday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 17, 10:38 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1038 AM EDT Tue Aug 17 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1038 AM EDT Tue Aug 17 2021 ...SCATTERED TO NUMEROUS STORMS ESPECIALLY INTERIOR/WEST COAST METRO AREAS... ...HEAT INDICES 107 TO 109 INLAND COLLIER COUNTY COUPLE OF HOURS TODAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible today with the greatest coverage expected over the interior and Lake Okeechobee Region. Possible impacts include strong wind gusts, lightning, and localized flooding. Wind: The strongest thunderstorms may produce wind gusts to 45 mph or greater, primarily over the interior and Lake Okeechobee region. Temperatures: Heat index readings getting up into the lower to mid 100s over most areas this afternoon, except lower 100s over the east coast metro areas and 107 to 109 for couple of hours over Inland Collier County. Flooding: Localized flooding is possible for metro portions of Collier County today. Waterspouts: A few waterspouts are possible within showers and thunderstorms across all of the local waters today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms will be possible each day this week, mainly over the interior and western areas. Heavy downpours may cause localized flooding across the low lying and poor drainage areas. Overall storm coverage should gradually decrease by later this week into the weekend. The elevated risk for rip currents will continue along the Atlantic beaches through the middle of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 17, 2:32 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Miami FL
232 PM EDT Tue Aug 17 2021
FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
232 PM EDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of west central Collier
County through 315 PM EDT...
At 231 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 10 miles
northeast of Royal Palm Hammock, or 10 miles southeast of Golden Gate
Estates, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Marco Island Airport, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Miles City, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2627 8131 2598 8132 2599 8168 2628 8168
TIME...MOT...LOC 1831Z 097DEG 7KT 2611 8149
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGSpecial weather statement, Aug 17, 2:59 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Miami FL
259 PM EDT Tue Aug 17 2021
FLZ069-070-171945-
Coastal Collier County FL-Inland Collier County FL-
259 PM EDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...
At 258 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Toll Gate On Alligator Alley, or near Golden Gate Estates, moving
west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Naples Park, Orangetree,
Naples Manor, Golden Gate, East Naples, Lely Resort, Big Corkscrew
Island, West Toll Gate On Alligator Alley, Vineyards, North Naples,
Pelican Bay, Corkscrew Swamp Sanctuary, Lely, Intersection I-75 And
Everglades Blvd, Quail Creek Estate and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8187 2632 8166 2642 8166 2642 8158
2629 8132 2607 8154 2606 8182
TIME...MOT...LOC 1858Z 091DEG 11KT 2617 8164
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGSpecial weather statement, Aug 17, 4:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
400 PM EDT Tue Aug 17 2021
FLZ066-067-172045-
Hendry FL-Inland Palm Beach County FL-
400 PM EDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of east central Hendry
and southwestern Palm Beach Counties through 445 PM EDT...
At 359 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near Holey
Land Wildlife Refuge, or 13 miles south of South Bay, moving
northwest at 10 mph.
HAZARD...Landspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Holey Land Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2650 8063 2639 8076 2649 8100 2667 8082
TIME...MOT...LOC 1959Z 116DEG 10KT 2648 8077
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGSpecial weather statement, Aug 17, 4:03 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Tue Aug 17 2021
FLZ069-070-075-172045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
403 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of south central Collier
and northern Mainland Monroe Counties through 445 PM EDT...
At 402 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from 9 miles east of Chokoloskee to 9 miles north of
Wilderness Waterway. Movement was northwest at 15 mph.
HAZARD...Landspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Chokoloskee, Everglades City, Carnestown, Plantation Island and Big
Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2592 8141 2591 8115 2571 8099 2563 8127
TIME...MOT...LOC 2002Z 133DEG 12KT 2582 8120 2578 8113
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGSpecial weather statement, Aug 17, 4:23 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
423 PM EDT Tue Aug 17 2021
FLZ066-069-070-172115-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
423 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of central Collier and
south central Hendry Counties through 515 PM EDT...
At 423 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Hendry Correctional to near Copeland. Movement
was west at 5 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Hendry Correctional, Copeland, Big Cypress National Preserve, Miles
City, Sunniland, Fakahatchee Strand State Preserve, Jerome, Deep Lake
and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2639 8139 2610 8144 2592 8141 2591 8115
2617 8121 2636 8108
TIME...MOT...LOC 2023Z 074DEG 5KT 2628 8127 2614 8132 2595 8129
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/RAGSpecial weather statement, Aug 17, 4:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
437 PM EDT Tue Aug 17 2021
FLZ063-066-070-172115-
Hendry FL-Inland Collier County FL-Glades FL-
437 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of north central
Collier, central Hendry and south central Glades Counties through 515
PM EDT...
At 437 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Moore Haven to 8 miles south of Devils Garden.
Movement was west at 10 mph.
HAZARD...Landspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Moore Haven, Montura, Immokalee, Devils Garden, Bunker Hill and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2691 8100 2689 8100 2688 8097 2636 8108
2639 8139 2693 8124
TIME...MOT...LOC 2037Z 073DEG 8KT 2682 8106 2649 8118
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:08 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Aug 17, 2:32 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Aug 17, 2:36 PM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 17, 2:59 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Aug 17, 3:11 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 17, 4:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Aug 17, 4:03 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 17, 4:23 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 17, 5:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Aug 17, 5:18 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Aug 17, 6:28 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.